MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952812300
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Promus premier mr, ous, 3.0x12mm, stent delivery system (sds) was returned for analysis.A visual examination of the crimped stent found no issues with the crimped stent.There were no signs of damage; stretching or lifting of the stent struts.The stent od (outer diameter) was measured and was within the maximum crimped stent specification indicating that there were no issues with the crimp stent profile.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination found a hypotube break 256mm distal to distal end of strain relief.There were also multiple kinks found along the hypotube.A visual and tactile examination found no issue with the shaft polymer extrusion.The bi-component bond showed no signs of damage or strain.A visual and tactile examination found damage to the tip.The type of damage evident is consistent with resistance being encountered during advancement.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 08-aug-2017.It was reported that shaft damage occurred.The target lesion was located in a coronary artery.A 3.00x12mm promus premier¿ drug-eluting stent was advanced to treat the lesion.However, during delivery, it was noted that the shaft was damaged.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed a hypotube break.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6824741
Report Number2134265-2017-08410
Device Sequence Number19193451
Product Code NIQ
UDI-Device Identifier08714729844679
UDI-Public(01)08714729844679(17)20180826(10)20368309
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2018
Device Model NumberH7493952812300
Device Catalogue Number39528-1230
Device Lot Number20368309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1